Man 'hospitalised with blood clots' after Pfizer vaccine jab

Australian Associated Press
·2-min read

A man is reportedly being treated for blood clots in a Brisbane hospital three days after receiving the Pfizer vaccine for COVID-19.

The 40-year-old was rushed to hospital after developing the clots on Wednesday, Nine News reported.

The man received the Pfizer shot on Sunday.

Queensland Health has not confirmed the report.

But it confirmed it will be the first reported case of a patient developing blood clots after getting the Pfizer vaccine in Australia.

A nurse prepares the Pfizer COVID-19 vaccination during at Castle Hill Medical Centre.
A Queensland man was hospitalised days after the Pfizer jab. Source: AAP

So far three people have developed blood clots in Australia after being given the AstraZeneca vaccine.

They include 48-year-old Genene Norris who died in NSW last week after developing blood clots.

The Therapeutic Goods Administration said this was likely linked to her vaccination.

Ms Norris had several chronic health conditions when she received the jab on April 8. She became unwell three or four days later before dying on April 15.

The other two who developed blood clots likely linked to their AstraZeneca jab are a woman in Western Australia and a man in Victoria, both aged in their 40s.

Australians under the age of 50 were last week warned off receiving the AstraZeneca vaccine, after a link was confirmed between the jab and rare blood clots.

At least 14 people have had allergic reactions to the Pfizer vaccine, but none have developed blood clots.

Johnson & Johnson halted the rollout of its own vaccine in Europe last week after US officials recommended a pause due to six detected cases of very rare blood clots.

Do you have a story tip? Email: newsroomau@yahoonews.com

You can also follow us on Facebook, Instagram and Twitter and download the Yahoo News app from the App Store or Google Play.